MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EVOLUTION SQUID TOOL FOR ASSEMBLY AND DISASSEMBLY; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EVOLUTION SQUID TOOL FOR ASSEMBLY AND DISASSEMBLY; MISC ORTHO SURGICAL INSTR
Model Number 03.815.029
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.A device history record review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during evaluation on an unknown date, the evolution squid tool for assembly and disassembly was found to have a broken part.There was no patient involvement.This report is for an evolution squid tool for assembly and disassembly.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Part: 03.815.029; lot: l310578; manufacturing site: (b)(4); release to warehouse date: march 27, 2017.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device use: the evolution squid tool for assembly and disassembly is available in the synfix evolution system to aid in the disassembly of the evolution squid inserter/distractor.Instructions for use are detailed in the system technique guide.Customer quality investigation: investigation flow: broken: device condition: the returned device was examined, and the complaint condition was able to be confirmed as one of the two ramps was found to be broken in half with breakage prorogating through the u-slot region to highest ramp edge; both pieces returned.Other than breakage, further issues, listed as follows, were noted which is consistent with device usage and would not affect device functionality.A slightly dented edge and used markings such as scratches was identified on the connecting piece tapering distal edge and all around its ramp mating edges.Additionally, some spots and patches such as water stains were identified on the connecting piece.No further issues were noted.The returned device condition is consistent with given complaint condition and therefore the complaint condition was confirmed.Dimensional analysis and document/specification review: following drawings for the returned device were reviewed and no design issues were noted: top-level drawing for squid evolution disassembly tool component level drawing ramp.Dimensional check: feature: major height specification = 23 ± 0.2 mm; measured: 23.00 mm (conforming) ; feature: stepped height specification = 19.2 ± 0.2 mm ; measured: 19.00 mm (conforming) ; review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Only top level of the device history record reviewed as sub-components are not lot tracked.While no definitive root cause was able to be identified, based off the fracture type and breakage pattern observed, it is possible that the device was subjected to unintended excessive forces (such as drop forces).Conclusion: the complaint condition was confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
EVOLUTION SQUID TOOL FOR ASSEMBLY AND DISASSEMBLY
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8010815
Report Number2939274-2018-54649
Device Sequence Number10834149
Product Code LXH
UDI-Device Identifier10705034728247
UDI-Public(01)10705034728247
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.815.029
Device Catalogue Number03.815.029
Device Lot NumberL310578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2018
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date10/26/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1